Anyone taking Welbutrin or generic?

Discussion in 'Fibromyalgia Main Forum' started by Shalala, Mar 9, 2007.

  1. Shalala

    Shalala New Member

    I thought it was the Lyrica making me all woozie and increasing the fog and ringing in my head, but I am now thinking it is the Welbutrin I have been switched to? I am taking the generic version BUPROPION XL TAB 300 mg (1x/day) and I am having the chest issues (anxiety) and I am verrrrry low and tearful and crabbbbbby. I went to the DR about it because I think I am having some sort of reaction to either the Lyrica or this Welbutrin and she told me to take 150mgs of the Lyrica at bedtime. lol.
  2. moab341

    moab341 New Member

    I have been taking Wellbutrin for....well, forever it seems.

    I just started on the Lyrica about 2 weeks ago and I don't seem to be having any side effect. I went off Neurontin because of weight gain.

    However, when my boyfriend started Wellbutrin, his anxiety was off the charts, and his Doc took his dose down and gradually upped it.

    Anxiety can be a side effect of starting any anti-depressant and you might ask your Doc if it's normal and if it will taper off eventually.

    My BF is ok on it now, but it took awhile.

    That happened to me when I tried to start Cymbalta.....I went beserk and had to go off of it.
    I went back to Wellbutrin and upped my dose.

    I hope you can get it figured out..talk to your Doc and let him know what you are experiencing. Best of luck to you!
    Roni
  3. Shalala

    Shalala New Member

    Thanks ... I was wondering about that doseage (300 mgs). I have never been on that high of a dose of any anti-depressant and I am just out of it. I am really a mess from this. It is like my brain is trying to fire and then stops. And this buzzzzzzzzzing and ringing in my head is really making me NUTSO. Makes ya really wonder about these DRs doesn't it???
  4. csl521

    csl521 New Member

    I've been on Wellbutrin XL for about 2 years and I've been ok with it. For me anyway, it has stabilized my mood (unrelated to my fatigue) without making me more tired as the SSRI's did. 300 mg is a reasonable dose. I'm taking 450 and my Psychiatrist says he has people on higher doses than that. 300 from what I understand is a pretty standard starter dose. I started on it and increased as needed.

    However, a big side effect of Wellbutrin is anxiety because of the norepinephrine increase (this one is an SNRI) And if you have problems with anxiety, this may not be the drug for you.
    Hope that helps.
  5. GigglePoet

    GigglePoet New Member

    Hey girl..I have taken it for over 5 years at maximum doseage now I am on the xL and take 3 in the morning I also take 2 cymbalta one in morning and one at night and 2 Buspar in the morning and 2 at night..can you tell I have Major Depression........ugggggggg..
  6. Shalala

    Shalala New Member

    I have anxiety. I have been very tearful. I was watching stuff on tv that just had me dripping. :-( I don't think this is the one for me. I like the price though.
  7. Tkoi

    Tkoi New Member

    Been on welbutrin for about 13-14yrs. Couldn't take zoloft, it absolutely killed my sexual desire and response.

    300ml of welbutrin and going down to 150ml a day. Are they giving you buspar also with welbutrin? I had problems with anxiety and put me on buspar also saying that buspar enhanced welbutrin. It was OK early on but as time went by it actually caused me anxiety. Took me off buspar and anxiety disappeared.

    It would also be a good idea to have your Doc review all meds and any supplements as well, to make sure there are no meds working at cross purposes.

    I have personally done very well with welbutrin. One of the things that I liked is that it didn't make me artifically "happy", but kept me from being on an emotional seesaw. I did not feel that it wasn't letting me be me. If that makes sense at all "grin".
    Just a note, I was told when I first started taking it that it would take several months for it to get into the system and start seeing any improvement. Although I was in a severe depression that took me nearly 3 whole years to start coming out of. (pardoned the poor grammar)

    Give it a chance. We all respond differently, welbutrin may not work out for you. All in all my experience was positive. Hope this helps in some way.


  8. moab341

    moab341 New Member

    How long have you been on the Wellbutrin?
    If you started out on a maximum dose, it can really give some people anxiety, like it did my boyfriend. He had to build up his dosage gradually.

    Still.....if you do not get better in the crying dept. talk to your Dr. It may be that Wellbutrin is not for you.
    There are 1000 different anti-depressants out there and I'm a big believer that we don't have to be depressed if our meds are right. I'm sure there are a few exceptions, but relief if the rule here.

    As far as the Lyrica...did you start taking them both at the same time? If so, it woul dbe hard to know what might be causing the anxiety.
    If you have a good Dr. he'll know how to figure it out...if not, look for a new one.

    It's imperative that we all have sharp docs.

    Hang in there Shalala..it will get better I promise! Roni
  9. Shalala

    Shalala New Member

    I am still a mess. Neuro nerd wants me on 300mg of Lyrica so I finally made it there. Gosh I am woozie and zombie like. The welbutrin is 300mg and the sleep clinic wants me to go to a shrink and have them regulate my anti-depressants. I went to one years ago for depression but would not go on meds. Maybe I should have? It is hard to admit you need anti-depressants. Now I need all kinds of meds. I feel like a movie star ... meds to get up ... meds to go to sleep ... meds for pain ... meds to function in society. I go to the sleep clinic tonight for that stuff. I may possibly have to stay all day Tuesday and Tuesday night depending on what they find out tonight. I hope I don't do anything embarassing in my sleep ... lol.

    (((((((((( hugs )))))))))))) and thank you
  10. csl521

    csl521 New Member

    I know how you feel, it IS hard to admit you need the antidepressants, or any medication for that matter.
    I completely dislike most of the pills I'm on. I recognize the need for them and that they do help, but it seems to me that many doctors just throw pills at you. The sleep MD told me I didn't have narcolepsy (after that MISERABLE MSLT nap test,OY!!!) but he could give me provigil to help keep me awake so I wouldn't be so tired. Uhhh yeah, and that would go REALLY well with my elevated heart rate.
    Anyway, I digress.

    Seeing a psychiatrist to manage your medications & symptoms does sound like a good idea, they are the ones who are experts on this type of thing, and they would know which interactions may be causing what and how to change things to make you feel better. And sometimes it takes a good few weeks for things to settle into your system and work itself out. I didn't feel better(mood stabilization) with the Wellbutrin for ablout 3-4 weeks. And about 6-8 months after that we went up from 300 to 450 because we realized 300 was doing the job, but not perfectly and I could use more. So I agree to go to the psychiatrist and give it some time.

    I hope you start to feel betterer!!!!
  11. padre

    padre New Member

    Just caught up to this series of posts. Wanted to say that going to a psychiatrist was, for me, very helpful. I was on a bunch of different medicines from various doctors for various illnesses. The psychiatrist took my meds list and worked to make sure I was not poisoning my liver or kidneys. He looked for med interactions. He helped me balance anxiety drugs. He was really helpful.

    One big benefit was that he helped me find a drug that was making me worse and assured me that I was not crazy. He works with a number of people with fibro and has an understanding of what it does. I am glad I went.